Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 8, 2015, 4:16 PM EDT for Bristol County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 8, 2015, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
County Bristol County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS81 KBOX 082016
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED JUL 8 2015
MAZ020-021-RIZ007-082100-
SOUTHERN PLYMOUTH-SOUTHERN BRISTOL-NEWPORT-
416 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN BRISTOL...SOUTHERN PLYMOUTH
AND NORTHEASTERN NEWPORT COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FALL RIVER...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS BETWEEN 40 TO 50 MPH CAN
BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...SOMERSET...PORTSMOUTH...
FAIRHAVEN...SWANSEA...TIVERTON...WESTPORT...ACUSHNET...FREETOWN...
MATTAPOISETT AND LITTLE COMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4156 7106 4153 7106 4152 7107 4159 7121
4164 7122 4162 7127 4171 7116 4172 7120
4178 7116 4174 7114 4177 7111 4168 7079
4165 7092 4158 7094 4160 7096 4154 7093
4150 7103
TIME...MOT...LOC 2015Z 296DEG 13KT 4167 7113
$$
DUNTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:06 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 2:06 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT WED JUL 8 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS.
LEFTOVER SHOWERS WILL CONTINUE TONIGHT ALONG THE SOUTH
COAST...THEN MAINLY DRY THURSDAY MORNING BEFORE A NEW AREA OF
SHOWERS APPROACHES LATE THURSDAY INTO THURSDAY NIGHT FROM WEST TO
EAST. HIGH PRESSURE WILL BUILD OVER NEW ENGLAND FOR FRIDAY AND
THE WEEKEND WITH DRY AND WARMER WEATHER. UNSETTLED WEATHER THEN
RETURNS FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
***FLASH FLOOD WATCH REMAINS IN EFFECT FOR LATE THIS MORNING INTO
THIS EVENING FOR ALL RHODE ISLAND...MOST OF SOUTHEASTERN
MASSACHUSETTS AS WELL AS SUFFOLK AND NORFOLK COUNTIES***
2 PM UPDATE...
NOT MUCH CHANGE FROM PREVIOUS FORECAST. MONITORING BUILDING
CONVECTION ALONG AND AHEAD OF COLD FRONT DRAPED ACROSS THE
REGION...APPROXIMATELY FROM BVY-BED-ORH-BDL. MODEST INSTABILITY
ALONG AND AHEAD OF THE FRONT WITH SPC MESOANALYSIS PAGE INDICATING
1000 J/KG OF ML CAPE AND 2000 J/KG OF SBCAPE...THANKS TO BREAKS IN
THE OVERCAST. FORCING FOR ASCENT IS WEAK GIVEN DEAMPLIFYING MID
LEVEL TROUGH ALONG WITH LIMITED FRONTAL CONVERGENCE. HOWEVER
MODEST INSTABILITY WILL ENHANCE THE RESPONSE. TROPICAL AIRMASS IN
PLACE WITH DEW PTS IN THE LOW 70S ALONG AND AHEAD OF THE FRONT
COMBINED WITH PWATS NEAR 2" AND K INDICES IN THE MU30S! THIS WILL
SUPPORT AT LEAST A FEW STORMS CONTAINING TORRENTIAL DOWNPOURS. THE
STRONGER UPDRAFTS HAVE POTENTIAL TO PRODUCE A WET MICROBURST AS
WELL. ALL MODEL GUIDANCE INCLUDING GLOBAL AND HI RES /ARW AND NMM/
SUGGEST CONVECTION INTENSIFIES AS IT ENTERS RI AND SOUTHEAST MA
LATER THIS AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...
WITH A WEAK...NEARLY ZONAL UPPER FLOW ACROSS THE NORTHEAST...
LOOKS LIKE THE COLD FRONT WILL STALL NEAR OR JUST OFF THE S COAST
OVERNIGHT. ANOTHER H5 SHORT WAVE RIDES ALONG THIS FRONT WITH
ASSOCIATED WEAK SURFACE REFLECTION BUT WILL BE ENOUGH TO BRING
ANOTHER ROUND OF SHOWERS. COULD STILL SEE SOME ISOLD THUNDERSTORMS
THROUGH AROUND MIDNIGHT. STILL RATHER HUMID AIR ACROSS N CT/RI/SE
MA THROUGH MOST OF THE NIGHT ESPECIALLY ALONG S COAST...SO COULD
STILL SEE SOME BRIEF HEAVY DOWNPOURS THROUGH 03Z-04Z.
NOTING TEMPS COOLING DOWN BEHIND THE FRONT MAINLY NEAR AND NORTH
OF THE MASS PIKE. TEMPS MAY DROP TO THE MID-UPPER 50S ACROSS N
CENTRAL AND NW MA COOLEST ACROSS THE HIGHER TERRAIN...BUT WILL
RANGE TO THE MID AND UPPER 60S ACROSS S COASTAL AREAS NEAR WHERE
THE FRONT STALLS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
BIG PICTURE... UPPER RIDGE BUILDS OVER THE MIDWEST LATE IN THE WEEK
WHILE TROUGHS DIG OVER THE WESTERN USA AND OVER THE MARITIMES. THE
RIDGE SHIFTS WEST OVER THE PLAINS EARLY NEXT WEEK WHILE THE MARITIME
TROUGH SHIFTS WEST CLOSER TO NEW ENGLAND. CONTOUR HEIGHTS REMAIN
NEAR NORMAL OR A LITTLE ABOVE THROUGH THE PERIOD. PUT IT
TOGETHER...IT SUGGESTS WARM DRY WEATHER DURING THE LATE WEEK/WEEKEND
WITH A TREND TO SOME UNSETTLED WEATHER EARLY NEXT WEEK BUT CONTINUED
WARM TEMPERATURES.
THE DAILIES...
THURSDAY... COLD FRONT REMAINS STALLED TO OUR SOUTH. A SHORTWAVE
MOVES THROUGH THE NORTHERN STREAM. THE SUPPORTING JET PLACES
SOUTHERN NEW ENGLAND IN ITS RIGHT ENTRANCE REGION DURING THE
AFTERNOON/EVENING. THIS WOULD BE CLOSE ENOUGH TO GENERATE A WAVE
ALONG THE STALLED COLD FRONT. CROSS SECTIONS SHOW SUFFICIENTLY DEEP
MOISTURE FOR CLOUDS AND POSSIBLY SOME SHOWERS. THE HIGHEST CHANCE
WOULD BE CLOSEST TO THE FRONT...ALONG THE SOUTH COAST...WITH POPS
DIMINISHING TO THE NORTH. WE WILL HAVE CHANCE POPS MAINLY ALONG AND
SOUTH OF THE MASS PIKE.
SKY COVER AND NORTHEAST LOW LEVEL WINDS WILL LIMIT HOW WARM TEMPS
WILL CLIMB DURING THE DAY. WILL GO WITH MAX VALUES IN THE 70S. DEW
POINTS IN THE UPPER 50S AND LOWER 60S WILL MAINTAIN OVERNIGHT MIN
TEMPS IN THE UPPER 50S AND 60S.
FRIDAY-SATURDAY-SUNDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH
NORTHWEST FLOW ALOFT. THIS SHOULD BE A DRY WARM PERIOD. ANOTHER
NORTHERN STREAM UPPER SHORTWAVE SWINGS THROUGH LATE FRIDAY/FRIDAY
NIGHT AND CREATES A CONCERN FOR ISOLATED SHOWERS. THERE IS A MOIST
LAYER ABOVE 850 MB THAT COULD BE TAPPED FOR CLOUDS/SHOWERS...BUT
ALSO A LOT OF SUBSIDENCE FROM HIGH PRESSURE. WE WILL MAINTAIN A DRY
FORECAST AT THIS TIME. SUBSIDENCE AND DRY WEATHER SATURDAY AND
SUNDAY AS WELL.
MIXING LEVELS REACH TO NEAR 800 MB ALL THREE DAYS WITH NORTHWEST
WINDS AT 15 KNOTS IN THE MIXED LAYER FRIDAY AND SATURDAY.
TEMPERATURES MIXED FROM 800 MB WOULD SUPPORT MAX SFC TEMPS IN THE
MID TO UPPER 80S...POSSIBLY A FEW WARM SPOTS AROUND 90 ON SUNDAY.
SUNDAY NIGHT-MONDAY-TUESDAY... HIGH PRESSURE SHIFTS OFFSHORE BY
SUNDAY NIGHT. MODELS ARE SHOWING A SHORTWAVE MOVING INTO THE
NORTHWEST FLOW OVER THE NORTHEAST USA...SPREADING CLOUDS/SHOWERS
INTO OUR AREA EITHER SUNDAY NIGHT OR MONDAY. THERE ARE ALSO SIGNS OF
A COASTAL LOW FORMING UNDER THE SOUTHERN STREAM SUNDAY NIGHT...DOES
IT MOVE OUT TO SEA OR UP THE COAST? SUFFICIENT POSSIBILITIES TO
BRING CHANCE POPS TO THE REGION...SUNDAY NIGHT POSSIBLE BUT MORE
CONFIDENCE ON MONDAY. A COLD FRONT THEN SWEEPS SOUTHEAST IN THE
NORTHERN STREAM TUESDAY WITH SHOWERS AND SCATTERED TSTMS. OF
COURSE...DEPENDING ON EXACT TIMING FROM SHORTWAVES LATE IN THE
PERIOD IS RISKY. BUT WITH THE MARITIME TROUGH SHIFTING WEST...THE
POTENTIAL FOR UNSETTLED WEATHER SUPPORTS THE IDEA OF POPS ON DAYS 6
AND 7.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...MODERATE CONFIDENCE.
2 PM UPDATE...
BROKEN LINE OF SHOWERS/T-STORMS ACROSS EASTERN CT NORTHEAST INTO
GREATER BOSTON AREA WILL INTENSIFY AS CONVECTION ENTERS RI AND
SOUTHEAST MA. THUS GREATEST IMPACT TO RI AND SOUTHEAST MA
TERMINALS. HAZARDS INCLUDE TORRENTIAL DOWNPOURS AND GUSTY WINDS.
SHOWERS/T-STORMS FADE AFTER 00Z. DRY WEATHER LATER THIS EVENING
AND OVERNIGHT INTO THU MORNING. THEN ANOTHER ROUND OF SHOWERS
LIKELY LATE THU INTO THU NIGHT FROM WEST TO EAST.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
FRIDAY-SATURDAY-SUNDAY...MODERATE TO HIGH CONFIDENCE. VFR. PATCHY
MVFR/IFR IN FOG EACH EARLY MORNING. CIGS/VSBYS MAY LOWER TO MVFR IN
SHOWERS/TSTMS SUNDAY NIGHT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE.
TODAY...S-SW WINDS WILL INCREASE...WITH GUSTS UP TO 20 KT ACROSS
THE OPEN WATERS. WINDS WILL SHIFT TO W ACROSS THE EASTERN WATERS
DURING THIS AFTERNOON AS COLD FRONT SLOWLY MOVES ACROSS.
SHOWERS/SCATTERED THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAINFALL. REDUCED VSBYS IN PATCHY FOG AND ANY HEAVY RAINFALL.
SEAS WILL REMAIN BELOW 5 FT.
TONIGHT...N OF CAPE COD...LIGHT W WINDS SHIFT TO N AS FRONT MOVES
ACROSS. LEFTOVER SHOWERS...CHANCE OF A THUNDERSTORM IN THE
EVENING. REDUCED VSBYS IN PATCHY FOG. SOUTHERN WATERS...FRONT
STALLS NEAR OR OFF THE S COAST...KEEPING SCT SHOWERS THROUGH THE
NIGHT WITH REDUCED VSBYS ALONG WITH PATCHY FOG. ISOLD
THUNDERSTORMS THROUGH AROUND MIDNIGHT. SW WINDS GUSTING TO 20 KT
THIS EVENING...BECOME NW-N AFTER MIDNIGHT. SEAS 4 FT OR LESS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
WINDS LESS THAN 20 KNOTS AND SEAS LESS THAN 5 FEET THROUGH THE
PERIOD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ013-
015>022.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...NOCERA
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/NOCERA/EVT
MARINE...WTB/EVTHazardous weather outlook, Jul 8, 4:25 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT WED JUL 8 2015 MAZ002>012-014-023-024-026-RIZ008-090830- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-BLOCK ISLAND RI- 425 AM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A LOW PROBABILITY OF LOCALIZED FLASH FLOODING. THERE IS ALSO A LOW PROBABILITY THAT A FEW ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING. IF STRONG STORMS DO OCCUR...THE MAIN THREAT MAY BE VERY LOCALIZED STRONG WIND GUSTS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>022-RIZ001>007-090830- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 425 AM EDT WED JUL 8 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS... SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A LOW PROBABILITY THAT A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH VERY LOCALIZED STRONG WIND GUSTS MAY OCCUR THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CTZ002>004-090830- HARTFORD CT-TOLLAND CT-WINDHAM CT- 425 AM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A LOW PROBABILITY OF LOCALIZED FLASH FLOODING. THERE IS ALSO A LOW PROBABILITY THAT A FEW ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING. IF STRONG STORMS DO OCCUR...THE MAIN THREAT MAY BE VERY LOCALIZED STRONG WIND GUSTS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-090830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 AM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG THUNDERSTORM WITH GUSTY WINDS IS POSSIBLE ACROSS OUR WATERS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 8, 1:11 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT WED JUL 8 2015
CTZ003-004-081800-
WINDHAM-TOLLAND-
111 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN NORTHWESTERN WINDHAM...TOLLAND AND
NORTHEASTERN HARTFORD COUNTIES...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ELLINGTON...OR NEAR VERNON...MOVING EAST AT
25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...MANSFIELD...SOUTH WINDSOR...WINDHAM...ELLINGTON...TOLLAND...
COVENTRY...STAFFORD...SOMERS...EAST WINDSOR...WOODSTOCK...
WILLINGTON...BOLTON...ASHFORD...CHAPLIN...EASTFORD AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4194 7251 4195 7249 4200 7250 4200 7208
4174 7213 4180 7247 4181 7248 4181 7251
4186 7250 4186 7252 4190 7252
TIME...MOT...LOC 1710Z 277DEG 21KT 4191 7245
DUNTENSpecial weather statement, Jul 8, 2:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT WED JUL 8 2015
RIZ001>004-081930-
SOUTHEAST PROVIDENCE-EASTERN KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
248 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN EASTERN WINDHAM...HEADING TOWARDS CENTRAL
KENT...AND SOUTHERN PROVIDENCE COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLOCESTER...OR 9 MILES WEST OF JOHNSTON...
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...COVENTRY...NORTH
PROVIDENCE...WEST WARWICK...JOHNSTON...SMITHFIELD...LINCOLN...
KILLINGLY...BURRILLVILLE...EAST GREENWICH...SCITUATE...GLOCESTER AND
FOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4176 7179 4185 7180 4195 7175 4187 7137
4186 7138 4185 7138 4181 7140 4169 7144
4169 7145 4167 7144 4164 7145 4163 7148
TIME...MOT...LOC 1846Z 288DEG 20KT 4184 7170
DUNTENSpecial weather statement, Jul 8, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED JUL 8 2015
MAZ020-021-RIZ007-082100-
SOUTHERN PLYMOUTH-SOUTHERN BRISTOL-NEWPORT-
416 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN BRISTOL...SOUTHERN PLYMOUTH
AND NORTHEASTERN NEWPORT COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FALL RIVER...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS BETWEEN 40 TO 50 MPH CAN
BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...SOMERSET...PORTSMOUTH...
FAIRHAVEN...SWANSEA...TIVERTON...WESTPORT...ACUSHNET...FREETOWN...
MATTAPOISETT AND LITTLE COMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4156 7106 4153 7106 4152 7107 4159 7121
4164 7122 4162 7127 4171 7116 4172 7120
4178 7116 4174 7114 4177 7111 4168 7079
4165 7092 4158 7094 4160 7096 4154 7093
4150 7103
TIME...MOT...LOC 2015Z 296DEG 13KT 4167 7113
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:38 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | BOX | Kent, Providence | 42 min |
| Jul 8, 6:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Providence | 65 min |
| Jul 8, 1:11 PM EDT | Special Weather Statement | BOX | 49 min | |
| Jul 8, 6:14 PM EDT | Special Weather Statement | BOX | 46 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.